MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES

WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Model Number G22701
Medical Device Problem Code Failure to Conduct (1114)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
During a procedure to remove an anal polyp, the physician used a cook acusnare polypectomy snare.It was reported [that] cautery appeared not to be working.Per the information available in the med sun report, there were no clinical consequences to the patient or user.
 
Additional Manufacturer Narrative
The investigation is ongoing.A follow-up emdr will be submitted within 30 days of submission of this report.
 
Additional Manufacturer Narrative
This correction is being submitted for an update made to section b5 to include the fda report key id for cross reference.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use contain the following additional information to assist with proper set-up and use of the device: "before using this device, follow recommendations provided by the electrosurgical unit manufacturer to ensure patient safety through the proper selection, placement and utilization of the patient return electrode.Ensure that a proper path from the patient return electrode to the electrosurgical unit is maintained throughout the procedure." "this device must only be used with an active cord compatible with a 3mm diameter connector.This device has only been verified to be compatible with the following cook active cords: acu-1 and acu-1-vl (supplied non-sterile)." "inspect the active cord.The cord must be free of kinks, bends, breaks and exposed wires to allow for the accurate transfer of current.If an abnormality is noted, do not use the active cord." "securely connect the active cord to the device handle and electrosurgical unit.The active cord fittings should fit snugly into both the device handle and electrosurgical unit.Following the instructions from the electrosurgical unity manufacturer, position the patient return electrode and connect it to the electrosurgical unit." "following electrosurgical unit manufacturer's instructions for settings, verify the desired settings and activate the electrosurgical unit.Note: the maximum rated input voltage for this device is 2kvp-p for cut mode and 5 kvp-p for coagulation mode." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During a procedure to remove an anal polyp, the physician used a cook acusnare polypectomy snare.It was reported [that] cautery appeared not to be working.Per the information available in the med sun report, there were no clinical consequences to the patient or user.Report key id: (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use contain the following additional information to assist with proper set-up and use of the device: "before using this device, follow recommendations provided by the electrosurgical unit manufacturer to ensure patient safety through the proper selection, placement and utilization of the patient return electrode.Ensure that a proper path from the patient return electrode to the electrosurgical unit is maintained throughout the procedure." "this device must only be used with an active cord compatible with a 3 mm diameter connector.This device has only been verified to be compatible with the following cook active cords: acu-1 and acu-1-vl (supplied non-sterile)." "inspect the active cord.The cord must be free of kinks, bends, breaks and exposed wires to allow for the accurate transfer of current.If an abnormality is noted, do not use the active cord." "securely connect the active cord to the device handle and electrosurgical unit.The active cord fittings should fit snugly into both the device handle and electrosurgical unit.Following the instructions from the electrosurgical unity manufacturer, position the patient return electrode and connect it to the electrosurgical unit." "following electrosurgical unit manufacturer's instructions for settings, verify the desired settings and activate the electrosurgical unit.Note: the maximum rated input voltage for this device is 2kvp-p for cut mode and 5 kvp-p for coagulation mode." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
CWS.COMPLAINTS@COOKMEDICAL.COM
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key22322006
Report Number1037905-2025-00473
Device Sequence Number18389486
Product Code FDI
UDI-Device Identifier00827002227019
UDI-Public(01)00827002227019(17)260811(10)W4754805
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2026
Device Model NumberG22701
Device Catalogue NumberASMH-1-S
Device Lot NumberW4754805
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer06/24/2025
07/23/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/18/2025
07/23/2025
Date Device Manufactured08/11/2023
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE 15119442
Patient SexUnknown